Alert archive / Illinois / Special Weather Statements in 2021
Special Weather Statement, NWS Lincoln, IL
NWS Lincoln, IL issued this special weather statement at Jun 25, 2021, 7:33 PM CDT for McLean County, Illinois. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2021, 7:33 PM CDT (00:33 UTC)
- Expired
- Jun 25, 2021, 8:15 PM CDT
- In force
- 42 min
- Issued by
- NWS Lincoln, IL
County McLean County, IL
The radar
The Lincoln radar (KILX), 31 km from the middle of the area, began a volume at 00:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.6 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1254 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 910 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 204 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 6.6
The text
As transmitted.
731 WWUS83 KILX 260033 SPSILX Special Weather Statement National Weather Service Lincoln IL 733 PM CDT Fri Jun 25 2021 ILZ037-038-260115- Tazewell-McLean- 733 PM CDT Fri Jun 25 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TAZEWELL AND SOUTHWESTERN MCLEAN COUNTIES UNTIL 815 PM CDT... At 732 PM CDT, Doppler radar was tracking a strong thunderstorm over Minier, or 16 miles west of Bloomington, moving east at 20 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Bloomington, Normal, Minier, Danvers, Stanford and Shirley. This includes the following highways... Interstate 55 between mile markers 147 and 156, and between mile markers 158 and 162. Interstate 74 between mile markers 128 and 133. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for central Illinois. LAT...LON 4035 8934 4052 8933 4053 8902 4033 8903 TIME...MOT...LOC 0032Z 270DEG 19KT 4042 8928 $$ Auten
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at Jun 25, 6:58 PM CDT, 35 minutes earlier.
Area forecast discussion, Jun 25, 6:58 PM CDT, 35 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 658 PM CDT Fri Jun 25 2021 .SYNOPSIS... Issued at 646 PM CDT Fri Jun 25 2021 Thunderstorms will develop across central Illinois this evening...particularly along and north of a Shelbyville to Paris line where some of the storms could potentially produce damaging wind gusts and heavy rainfall. The storms will gradually diminish toward dawn Saturday. && .SHORT TERM...(This evening through Saturday) ISSUED AT 343 PM CDT Fri Jun 25 2021 Surface analysis this afternoon depicts a stationary front stretched from northern IL into IA well north of the area. An outflow boundary is positioned across southeast IL into central MO with convection ongoing in our far southeast IL counties as well as new activity firing over central MO as of 3 PM. Elsewhere, a break from the precipitation is occurring with some breaks in the clouds noted across west-central portions of the state. SPC mesoanalysis depicts MLCAPE starting to build northward with clearing, though we remain capped (50-150 J/kg) from about I-70 northward from earlier convection. This will prevent anything from developing in these areas for the next few hours. Confidence in the evolution of activity going into tonight remains low. Once the CAP erodes, scattered storms should develop across west-central IL along the ouflow boundary sometime later this afternoon or early evening, which the 25.18Z HRRR picks up on. However, CAMs have not been performing well. The idea is that coverage will increase by tonight as a few mid-level waves ripple through the southwest flow aloft and the LLJ kicks in. Strong to severe storms remain possible across locations south of I-74 with damaging winds and large hail being the main threats. However, decent low- level shear with a boundary in the area could support a brief tornado or two. Additional rainfall amounts through Saturday morning look to range from 1-2" north of I-70, with higher amounts possible where storms train. With 1 to 3 hr flash flood guidance ranging from 1.5 to 2.5" due to recent soaking rains. Because of this, a Flash Flood Watch remains in effect for counties north of I-70 through Saturday morning. .LONG TERM...(Saturday night through Friday) ISSUED AT 343 PM CDT Fri Jun 25 2021 The upper-level pattern remains in a blocking regime this weekend and even into the new week, keeping periods of showers and storms possible. Shower and storm chances look to taper off Saturday morning as the LLJ recedes. Additional thunderstorm development looks likely along any remnant boundaries by the afternoon into evening hours of Saturday, pending how quickly the atmosphere destabilizes after overnight convection. A similar story going into Sunday with the same set up. All in all, additional rainfall amounts Saturday through Monday morning look to range from 1-3" north of I- 70. Shower and storm chances remain possible through a good portion of the week with the blocking pattern keeping southwest flow positioned over the local area. Let the NBM handle PoPs through the week for the time being. The pattern finally begins to change by the end of the week into next weekend as the ridging over the eastern CONUS/Atlantic breaks down. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 657 PM CDT Fri Jun 25 2021 Main aviation forecast concern will be timing of convection tonight. Scattered thunderstorms have developed across central Illinois early this evening, but these appear to be missing the terminals. Further upstream, more numerous cells across central/northern Missouri are spreading northeastward across the Mississippi River and will likely impact the TAF sites later this evening into the overnight hours. Based on radar trends and HRRR forecast, have included VCTS at KSPI after 02z...then further northeast to KCMI after 04z. Most models suggest the storms will diminish overnight, with only showers lingering across the area after 09z. As happened last night, forecast soundings show MVFR ceilings overnight into at least Saturday morning. It appears ceilings will improve to VFR at all sites except KPIA by midday. Winds will initially be S at around 10kt this evening, then will veer to S/SW and gust to around 25kt from late Saturday morning through the afternoon. && .ILX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Saturday morning for ILZ027>031- 036>038-040>057-061. && SYNOPSIS...Barnes SHORT TERM...NMB LONG TERM...NMB AVIATION...Barnes
Hazardous weather outlook, Jun 25, 3:07 PM CDT, 4 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 307 PM CDT Fri Jun 25 2021 ILZ027>031-036>038-261100- Fulton-Knox-Marshall-McLean-Peoria-Stark-Tazewell-Woodford- 307 PM CDT Fri Jun 25 2021 ...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING... This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... Strong to severe storms are possible this evening. Damaging wind gusts, large hail, and flash flooding are the primary threats, though a brief tornado is possible. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... Another round of strong to severe thunderstorms is possible Saturday afternoon into Saturday night and again on Sunday. Damaging wind gusts, large hail, and flash flooding are the main threats. Heavy rainfall remains a concern through the upcoming weekend. The latest indications suggest rainfall totals of 2 to 5 inches north of I-70 through Sunday. This could lead to significant rises on area rivers, creeks, and streams as well as produce flash flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed later this afternoon and evening. ILZ040>057-061-261100- Cass-Champaign-Christian-Coles-De Witt-Douglas-Edgar-Logan-Macon- Mason-Menard-Morgan-Moultrie-Piatt-Sangamon-Schuyler-Scott-Shelby- Vermilion- 307 PM CDT Fri Jun 25 2021 ...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING... This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and west central Illinois. .DAY ONE...TONIGHT... Severe storms are possible this evening through tonight. Damaging wind gusts, large hail, and flash flooding are the primary threats, though a brief tornado is also possible. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... Another round of strong to severe thunderstorms is possible Saturday afternoon into Saturday night and again on Sunday. Damaging wind gusts, large hail, and flash flooding are the main threats. Heavy rainfall remains a concern through the upcoming weekend. The latest indications suggest rainfall totals of 2 to 5 inches north of I-70 through Sunday. This could lead to significant rises on area rivers, creeks, and streams as well as produce flash flooding. Minor flooding is expected to develop along portions of the Spoon River between London Mills and Seville this weekend and along the Illinois River between Havana and Beardstown early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed later this afternoon through tonight. ILZ062-063-066>068-071>073-261100- Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland- 307 PM CDT Fri Jun 25 2021 This Hazardous Weather Outlook is for portions of east central Illinois and southeast Illinois. .DAY ONE...TONIGHT... Strong to isolated severe storms are possible across southeast IL this evening. Primary threats will be gusty winds, large hail, and heavy rainfall. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... Another round of thunderstorms is possible Saturday afternoon into Saturday night and again on Sunday. The severe threat appears low at this time, but locally heavy rain is possible. Periods of showers and storms will occur going into this weekend with rainfall amounts up to 2 inches possible south of I-70 through Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed later this afternoon through tonight. Auten
In the hours before
Special weather statement, Jun 25, 2:52 PM CDT, 4 hours 41 minutes before
Special Weather Statement
National Weather Service Lincoln IL
252 PM CDT Fri Jun 25 2021
ILZ072-073-252015-
Richland-Lawrence-
252 PM CDT Fri Jun 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAWRENCE AND
SOUTHEASTERN RICHLAND COUNTIES UNTIL 315 PM CDT...
At 251 PM CDT, Doppler radar was tracking a strong thunderstorm over
Lancaster, or 8 miles northwest of Mount Carmel, moving east at 30
mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
St. Francisville and Mount Carmel Airport.
LAT...LON 3861 8791 3864 8762 3860 8762 3859 8761
3859 8764 3858 8764 3857 8765 3857 8791
TIME...MOT...LOC 1951Z 264DEG 25KT 3853 8784
AutenSpecial weather statement, Jun 25, 5:42 PM CDT, 1 hour 51 minutes before
Special Weather Statement National Weather Service Lincoln IL 542 PM CDT Fri Jun 25 2021 ILZ043-044-053-252315- Macon-Piatt-De Witt- 542 PM CDT Fri Jun 25 2021 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL PIATT...SOUTHEASTERN DE WITT AND NORTHEASTERN MACON COUNTIES UNTIL 615 PM CDT... At 541 PM CDT, Doppler radar was tracking a strong thunderstorm near Argenta, or 10 miles southeast of Clinton, moving northeast at 25 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Monticello, Argenta, De Land, Weldon and Cisco. This includes Interstate 72 between mile markers 151 and 166. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Lincoln. && A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for central Illinois. LAT...LON 3995 8880 4005 8895 4019 8875 4005 8855 TIME...MOT...LOC 2241Z 241DEG 22KT 4004 8882 Auten
Special weather statement, Jun 25, 7:33 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Lincoln IL 733 PM CDT Fri Jun 25 2021 ILZ037-038-260115- Tazewell-McLean- 733 PM CDT Fri Jun 25 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TAZEWELL AND SOUTHWESTERN MCLEAN COUNTIES UNTIL 815 PM CDT... At 732 PM CDT, Doppler radar was tracking a strong thunderstorm over Minier, or 16 miles west of Bloomington, moving east at 20 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Bloomington, Normal, Minier, Danvers, Stanford and Shirley. This includes the following highways... Interstate 55 between mile markers 147 and 156, and between mile markers 158 and 162. Interstate 74 between mile markers 128 and 133. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for central Illinois. LAT...LON 4035 8934 4052 8933 4053 8902 4033 8903 TIME...MOT...LOC 0032Z 270DEG 19KT 4042 8928 Auten
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 7:21 PM CDT | Severe Thunderstorm Warning | ILX | Logan, Mason, Tazewell | 39 min |
| Jun 25, 7:38 PM CDT | Severe Thunderstorm Warning | ILX | Morgan, Scott | 67 min |
| Jun 25, 7:53 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Logan, McLean, Tazewell | 67 min |
| Jun 25, 8:16 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Menard, Morgan, Sangamon | 44 min |
| Jun 25, 8:29 PM CDT | Tornado Warning | ILX | McLean | 30 min |
| Jun 25, 8:49 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, McLean, Macon, Piatt | 41 min |
| Jun 25, 8:54 PM CDT | Flash Flood Warning | ILX | DeWitt, Logan, McLean, Mason, Tazewell | 6 hr |
| Jun 25, 9:05 PM CDT | Severe Thunderstorm Warning | ILX | Logan, Mason, Menard, Tazewell | 25 min |
| Jun 25, 9:47 PM CDT | Flash Flood Warning | ILX | Morgan, Scott | 6 hr |
| Jun 25, 9:59 PM CDT | Flash Flood Warning | ILX | DeWitt, McLean, Piatt | 5 hr |
| Jun 25, 10:18 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Coles, DeWitt, Douglas, Macon, Moultrie and 1 more | 27 min |
| Jun 26, 2:34 AM CDT | Areal Flood Warning | ILX | DeWitt, Logan, McLean, Mason, Piatt, Tazewell | 61 hr |
| Jun 26, 6:03 AM CDT | River Flood Warning | ILX | Piatt | 8 days |
| Jun 26, 9:44 AM CDT | River Flood Warning | ILX | Mason, Menard | 4 days |
| Jun 26, 12:21 PM CDT | Tornado Warning | ILX | McLean | 24 min |
| Jun 26, 1:24 PM CDT | Tornado Warning | ILX | Morgan, Scott | 36 min |
| Jun 26, 1:53 PM CDT | Tornado Warning | ILX | Morgan | 37 min |
| Jun 26, 2:17 PM CDT | Tornado Warning | ILX | Morgan, Sangamon | 28 min |
| Jun 26, 2:38 PM CDT | Tornado Warning | ILX | McLean, Woodford | 37 min |
| Jun 26, 3:12 PM CDT | Tornado Warning | ILX | McLean | 33 min |
| Jun 26, 3:19 PM CDT | Tornado Warning | ILX | Logan, Sangamon | 26 min |
| Jun 26, 3:25 PM CDT | Flash Flood Warning | ILX | DeWitt, Logan, McLean, Macon, Mason, Menard and 3 more | 4 hr |
| Jun 26, 3:33 PM CDT | Severe Thunderstorm Warning | ILX | Logan | 27 min |
| Jun 26, 3:37 PM CDT | Tornado Warning | ILX | McLean | 23 min |
| Jun 26, 3:39 PM CDT | Tornado Warning | ILX | Logan, Sangamon | 36 min |
| Jun 26, 4:04 PM CDT | Tornado Warning | ILX | DeWitt | 26 min |
| Jun 26, 4:43 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, DeWitt, McLean, Piatt | 32 min |
| Jun 26, 5:16 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, DeWitt, McLean, Piatt | 44 min |
| Jun 26, 5:47 PM CDT | Tornado Warning | ILX | Douglas, Moultrie, Piatt | 43 min |
| Jun 26, 5:50 PM CDT | Severe Thunderstorm Warning | ILX | Vermilion | 40 min |
| Jun 26, 6:03 PM CDT | Tornado Warning | ILX | Champaign, Douglas | 27 min |
| Jun 26, 6:24 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Douglas, Edgar, Vermilion | 81 min |
Nearby
Special Weather Statements in Illinois, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.